Question 5 1 out of 1 points A postsurgical patient has been provided with a morphine patientcontrolled analgesic (PCA) but has expressed her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient's concerns? Selected Answer: Correct Answer: B. “It is not uncommon to develop a dependence on pain medications, but this usually takes place over a long period and is not the same as addiction.” Response Feedback: Addiction to opioids is a rare occurrence among hospital patients who do not have a history of drug abuse. It would be inappropriate to downplay the patient's concerns, however. A more appropriate response would be to explain the phenomenon of dependence and to differentiate it from addiction. Question 6 1 out of 1 points A patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in Selected Answer: D. liver damage. Correct Answer: D. liver damage. Response Feedback: A patient taking acetaminophen should be taught the common adverse effects of the drug, which include rash, urticaria, and nausea. Nausea, not gastrointestinal distress, is a common adverse effect of acetaminophen. Flushing, dizziness, and feelings of tingling, heat, and fatigue are the most common adverse effects of sumatriptan, not acetaminophen. Question 7
1 out of 1 points A 64yearoldpatient has been prescribed lorazepam (Ativan) because of increasing periods of anxiety. The nurse should be careful to assess for Selected Answer: Correct Answer: B. a history of current or past alcohol use. Response Feedback: The patient who has history of alcohol or substance abuse may be a poor candidate for lorazepam because the patient is more likely to develop dependence on the drug. Alcohol will also have an additive effect with lorazepam. A diet high in fat and carbohydrates or nicotine use should not affect the use of lorazepam. Question 8 1 out of 1 points Morphine has been prescribed for a 28yearold man with severe pain due to a back injury. The nurse will advise the patient to avoid Selected Answer: D. alcohol. Correct Answer: D. alcohol. Response Feedback: The nurse should advise the patient to avoid alcohol and any other CNS depressants while taking morphine. These combinations can cause serious respiratory depression and sedation. Vitamin C, fatty foods, and dairy products are not known to interact with morphine. Question 9 1 out of 1 points A 4yearold child is brought to the emergency department by her mother. The mother reports that the child has been vomiting, and the nurse notes that the child's face is flushed and she is diaphoretic. The mother thinks that the child may have swallowed carbachol drops. A diagnosis of cholinergic poisoning is made. Which of the following drugs would be administered?
- Fall '13
- Correct Answer, Morphine, Benzodiazepine